Florida, 2007Hail in Florida, July 18, 2007
July 18, 2007 · NWS MFL · 1 event in 1 county or zone
Strong to severe thunderstorms affected interior and western sections of South Florida during the afternoon hours on July 18th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms affected interior and western sections of South Florida during the afternoon hours on July 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 18, 1:43 PM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 18, 1:43 PM EST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT WED JUL 18 2007
.DISCUSSION...STRONG SUBSIDENCE AND DRY AIR BEING FUNNELED THROUGH
SOUTH FLORIDA BETWEEN THE UPPER RIDGE ACROSS NRN GULF AND THE TUTT
LOW OVR WESTERN CARIB...HELPED TO KEEP MOSTLY SUNNY SKIES AND NO
PRECIP OVER MOST OF THE EASTERN METRO AREAS WED AFTERNOON. ONLY
EXCEPTION ON THE EAST COAST WAS INLAND PALM BEACH COUNTY WHERE
SEA/LAKE BREEZES CONVERGED RESULTING IN ISOLATED SHWRS/TSTMS.
OTHER SHOWERS DEVELOP OVER INTERIOR SECTIONS AND CONVECTIVE
ACTIVITY WAS EXPECTED TO DEVELOP OVER THE WEST COAST/NAPLES AREA
AS THE WEST COAST SEA BREEZE DEVELOP...THOUGH THAT HAD NOT HAPPENED
AT THE TIME OF THIS WRITING.
.TONIGHT THROUGH FRIDAY NIGHT...UPPER RIDGE WILL CONTINUE OVER THE
GULF OF MEX AND THIS WILL KEEP SOME DEGREE OF SUBSIDENCE OVER THE
LOCAL AREA. ATLC LOW LVL RIDGE WILL EXTEND WEST ACROSS SOUTH
CENTRAL FLORIDA AND THIS WILL RESULT IN A WELL ESTABLISHED LOW LVL
(BELOW 15KTF) EAST TO SOUTHEAST WIND FLOW. THIS FLOW WILL CONTINUE
TO ENHANCE THE EAST COAST SEA BREEZE MAKING IT TO TRAVEL WELL
INLAND BEFORE HAVING A CHANCE OF STARTING ANY AFTERNOON
CONVECTION. IN ACT ANY CONVECTIVE ACTIVITY DURING THIS PERIOD
(HOWEVER LITTLE THAT MAY BE) WILL TEND TO CONCENTRATE OVER
INTERIOR AND WEST. WL ONLY INDICATE ISOLD/LOW SCT POPS.
.SATURDAY THROUGH WEDNESDAY...AN AMPLIFYING MID LATITUDE TROUGH WILL
DIG SOUTH ACROSS THE EASTERN PORTION OF THE COUNTRY KICKING THE
UPPER RIDGE OUT OF THE AREA. THIS WILL PUT US UNDER SLIGHTLY MORE
UNSTABLE CONDITIONS FOR AFTERNOON CONVECTIVE DEVELOPMENT. THE MEAN
STEERING FLOW WILL ALSO CHANGE GRADUALLY AND BECOME MORE WESTERLY
MEANING THAT CHANCES FOR RAIN COULD BE SIMILAR ACROSS ALL OF SOUTH FLORIDA. SO
WILL INCREASE POPS TO SCT ACROSS ALL AREAS DURING THIS PERIOD.
GFS STILL BRINGS A FRONTAL BOUNDARY ASSOCIATED WITH THIS MID
LATITUDE TROUGH AS FAR SOUTH AS SRN GA/NORTHERN FLORIDA DURING
THIS PERIOD AND THEN STALL IT THERE AS THE ATLC RIDGE STRENGTHENS
AND THE PARENT TROUGH LIFT NORTHEASTWARD...KEEPING IT FROM REACHING FURTHER
SOUTH. NOT SURPRISINGLY GFS TRIES TO DEVELOP A WEAK SFC LOW ALONG
THE BOUNDARY BY MID WEEK AND MOVES NORTHEASTWARD.
&&
.AVIATION...ATLANTIC COAST SEABREEZE HAS ALREADY PUSHED WEST OF ALL METRO PALM
BEACH, BROWARD AND MIAMI-DADE AIRPORTS SO ONLY SCATTERED CUMULUS
CLOUDS EXPECTED THERE FOR THE REST OF THE AFTERNOON AND EVENING.
AIRCRAFT APPROACHES TO METRO ATLANTIC COAST AIRPORTS WILL PROBABLY
BE BUMPY AS SHOWERS/THUNDERSTORMS ARE STILL EXPECTED OVER THE INLAND
AND SOUTHWEST GULF COAST AREAS THE REST OF THE DAY. FOR KAPF,
SEABREEZE CONVERGENCE WILL RESULT IN BEST CHANCES FOR FIRST ROUND OF
SHOWERS/THUNDERSTORMS THROUGH 20Z BUT WILL BE MOVING INLAND WITH
MOST CONVECTION EXPECTED INLAND OF THE AIRPORT 20Z-23Z. LOCAL WRF
MODEL DOES SHOW WESTWARD MOVING THUNDERSTORMS INTO THE KAPF AREA
AGAIN AFTER 23Z. DIURNAL CONVECTION WILL DIE DOWN AFTER 01Z BUT
NOCTURNAL MARINE SHOWERS WILL BE DEVELOPING AND MOVING ONSHORE METRO
ATLANTIC COAST AIRPORTS AFTER MIDNIGHT ONCE AGAIN.
&&
.MARINE...ATLC RIDGE WILL KEEP SFC WINDS FROM E/SE AT 15 KTS OR LESS
AND SEAS 4 FEET OR LESS THROUGH THE ENTIRE FORECAST PACKAGE.
&&
.FIRE WEATHER...NO PROBLEMS EXPECTED AS RH SHOULD REMAIN WELL
ABOVE CRITICAL VALUES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 90 82 90 81 / 20 10 20 10
FORT LAUDERDALE 89 81 89 81 / - 10 20 10
MIAMI 91 81 91 81 / - 10 20 10
NAPLES 93 75 93 76 / 40 20 30 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
LONG TERM/SHORT TERM/MARINE/FIRE...47/RGH
AVIATION...50/RLP
Hazardous weather outlook, Jul 18, 9:09 AM EST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1009 AM EDT WED JUL 18 2007
FLZ063-066>075-168-172>174-182145-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1009 AM EDT WED JUL 18 2007
...SCATTERED STRONG THUNDERSTORMS INLAND AND SOUTHWEST GULF COAST...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
RIP CURRENTS: THE COMBINATION OF AN EASTERLY WIND FLOW WITH THE
TIDE GOING OUT IN THE MID TO LATE AFTERNOON WILL CREATE A SLIGHT
RISK OF RIP CURRENTS FOR THE ATLANTIC COAST BEACHES OF PALM BEACH,
BROWARD AND MIAMI-DADE COUNTIES.
THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL BE DEVELOPING OVER THE
INLAND AREAS OF MAINLAND SOUTH FLORIDA DURING THE DAY AND MOVE TO
THE SOUTHWEST GULF COAST AND LAKE OKEECHOBEE AREAS DURING THE
AFTERNOON AND EVENING HOURS. SOME THUNDERSTORMS COULD BE STRONG
WITH WIND GUSTS AS HIGH AS 45 MILES AN HOUR AND POSSIBLY EVEN
SMALL HAIL. ALL THUNDERSTORMS POSE A DANGEROUS LIGHTNING STRIKE
THREAT.
WIND: WIND GUSTS AS HIGH AS 45 MILES AN HOUR ARE POSSIBLE WITH THE
STRONGEST THUNDERSTORMS THIS AFTERNOON.
HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS
THIS AFTERNOON.
TEMPERATURES: THE COMBINATION OF MAXIMUM TEMPERATURES IN THE
LOWER TO MID 90S AND DEW POINTS IN THE MID 70S WILL RESULT IN HEAT
INDICES NEAR 105 DEGREES ESPECIALLY ACROSS THE LAKE OKEECHOBEE AND
EVERGLADES AREAS OF SOUTHWEST FLORIDA. PERSONS INVOLVED IN OUTDOOR
ACTIVITIES ARE ADVISED TO WEAR LIGHT COLORED CLOTHING WITH A WIDE
BRIMMED HAT, DRINK PLENTY OF WATER, AND SEEK SHELTER FROM THE SUN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY, BUT WILL
BE STRONGEST MAINLY DURING THE AFTERNOON AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 18, 1:48 PM EST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
248 PM EDT WED JUL 18 2007
AMZ610-FLZ067-182000-
LAKE OKEECHOBEE-INLAND PALM BEACH-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE
248 PM EDT WED JUL 18 2007
...STRONG THUNDERSTORMS MOVING TOWARD THE EASTERN SHORE OF LAKE OKEECHOBEE...
AT 245 PM EDT...A LINE OF STRONG THUNDERSTORMS WITH FREQUENT
LIGHTNING STRIKES WILL BE MOVING INTO THE COMMUNITIES ALONG THE
EASTERN SHORE OF LAKE OKEECHOBEE FROM PORT MAYACA TO CANAL POINT
AND PAHOKEE TO BELLE GLADE. WIND GUSTS AS HIGH AS 40 MILES AN HOUR
WILL PRECEDE THIS LINE OF THUNDERSTORMS.
RESIDENTS OF WESTERN PALM BEACH COUNTY FROM PORT MAYACA TO PAHOKEE
TO BELLE GLADE CAN EXPECT THUNDERSTORMS FROM 3 PM THROUGH 430 PM
WITH FREQUENT DANGEROUS LIGHTNING STRIKES, HEAVY RAINS, GUSTY
WINDS, LOCALIZED FLOODING OF POORLY DRAINED AREAS, AND POSSIBLY
EVEN SOME SMALL HAIL.
THE THUNDERSTORMS WILL BE MOVING WEST AROUND 10 MILES AN HOUR.
RLP
Special weather statement, Jul 18, 2:57 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT WED JUL 18 2007
FLZ066-067-070-182100-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
357 PM EDT WED JUL 18 2007
...DEVELOPING STRONG THUNDERSTORMS OVER INTERIOR SOUTH FLORIDA...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM
OKEELANTA TO MILE MARKER 90 ON ALLIGATOR ALLEY...MOVING WEST AT 5 TO
10 MPH.
THESE STORMS WILL AFFECT...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
INTERSECTION ALLIGATOR ALLEY AND SR 839...
ROCK ISLAND...
INTERSECTION ALLIGATOR ALLEY AND SR 29...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 40 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
BAXTER
Special weather statement, Jul 18, 4:18 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
518 PM EDT WED JUL 18 2007
FLZ069-070-182215-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
518 PM EDT WED JUL 18 2007
...DEVELOPING STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR GOLDEN GATE
ESTATES...MOVING WEST AT 5 TO 10 MPH.
THIS STORM WILL AFFECT...
NORTH BLOCKS GOLDEN GATE...
ORANGE TREE...
GOLDEN GATE ESTATES...
GOLDEN GATE...
LELY...
EAST NAPLES...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
BAXTER
Hail, Collier
- When
- July 18, 4:40 PM EST
- Where
- Collier County, 7.86 mi NNE of Golden Gate
- Measured
- 1 in hail
- Reported by
- Park/Forest Service
- Coordinates
- 26.270, -81.610
Nickel to quarter size hail at intersection of Wilson and Immokalee Roads near Golden Gate Estates reported by Division of Forestry.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 18, 2007$556,000 · 65 kt wind · 31 events
- Tornado and Flash Flood in Iowa, July 18 to 19, 2007$149,000 · EF1 · 31 events
- Hail and Damaging Winds in Wisconsin, July 18, 2007$297,000 · 1.75 in hail · 15 events
- Hail in South Dakota, July 18, 2007$500,000 · 2.75 in hail · 4 events
- Hail and Damaging Winds in Michigan, July 18, 2007$207,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Montana, July 18, 2007$381,000 · EF0 · 9 events
- Flash Flooding and Damaging Winds in Indiana, July 18 to 19, 2007$155,000 · 68 kt wind · 12 events
- Damaging Winds in Michigan, July 18, 2007$175,000 · 65 kt wind · 2 events
- Flood and Hail in South Dakota, July 18, 2007$110,000 · 2.75 in hail · 11 events
- Damaging Winds in Arizona, July 18, 2007$150,000 · 70 kt wind · 2 events
- Flash Flood and Hail in Kentucky, July 18, 2007$50,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Kentucky, July 18, 2007$40,000 · 1 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50350.